본문 바로가기
KERD
논문KCI 등재

Awareness of the Causes of Drug-Induced Liver Injury: A Case of Hepatotoxicity Resulting from Antipsychotics

0

조회

0

다운로드

0

인용

0

참고문헌

키워드

주제분류한의학

초록

Objective: This study attempts to increase awareness of hepatotoxicity caused by antipsychotic drugs and to provide updated information on drug-induced liver injury (DILI) to physicians in Korean medicine (KM) clinics. Methods: This study presents a detailed case of a female patient diagnosed with DILI attributed to antipsychotic drugs, highlighting the improvement observed through laboratory findings. Results: A 56-year-old female patient with underlying disorders, including mixed connective tissue disease and depression, was under medical care. One day, she reported experiencing intense fatigue and distressing sensations, prompting the author to order blood tests. The levels of AST and ALT were significantly elevated by more than 2.5-fold, indicating hepatocellular DILI. The RUCAM score for antipsychotic drugs was 9, as no other medications, including herbal medicine, were being taken. Upon discontinuation of the antipsychotic drugs, the patient’s laboratory findings returned to normal levels within 2 weeks, accompanied by a recovery of subjective symptoms. Conclusion: This study presents a noteworthy case of hepatotoxicity caused by antipsychotic drugs, serving as an illustrative example that highlights the crucial need for awareness among doctors of KM in clinical settings.

Abstract

Objective: This study attempts to increase awareness of hepatotoxicity caused by antipsychotic drugs and to provide updated information on drug-induced liver injury (DILI) to physicians in Korean medicine (KM) clinics. Methods: This study presents a detailed case of a female patient diagnosed with DILI attributed to antipsychotic drugs, highlighting the improvement observed through laboratory findings. Results: A 56-year-old female patient with underlying disorders, including mixed connective tissue disease and depression, was under medical care. One day, she reported experiencing intense fatigue and distressing sensations, prompting the author to order blood tests. The levels of AST and ALT were significantly elevated by more than 2.5-fold, indicating hepatocellular DILI. The RUCAM score for antipsychotic drugs was 9, as no other medications, including herbal medicine, were being taken. Upon discontinuation of the antipsychotic drugs, the patient’s laboratory findings returned to normal levels within 2 weeks, accompanied by a recovery of subjective symptoms. Conclusion: This study presents a noteworthy case of hepatotoxicity caused by antipsychotic drugs, serving as an illustrative example that highlights the crucial need for awareness among doctors of KM in clinical settings.

참고문헌 (22)

  1. Pandit A, "Drug-Induced Hepatotoxicity : A Review", J Appl Pharma Science, 2(5), pp.233~243 (2012)
  2. Larson AM, "Acetaminopheninduced acute liver failure : results of a United States multicenter, prospective study", Hepatology, 42(6), pp.1364~1372 (2005)
  3. Tajiri K, "Practical guidelines for diagnosis and early management of drug-induced liver injury", World J Gastroenterol, 14(44), pp.6774~6785 (2008)
  4. Fontana RJ, "The Evolving Profile of Idiosyncratic Drug Induced liver Injury", Clin Gastroenterol Hepatol, 21(8), pp.2088~2099 (2023)
  5. Björnsson E, "Suspected drug-induced liver fatalities reported to the WHO database", Dig Liver Dis, 38(1), pp.33~38 (2006)
  6. Zheng EX, "Liver Injury from Herbal, Dietary, and Weight Loss Supplements : a Review", J Clin Transl Hepatol, 3(2), pp.93~98 (2015)
  7. Au JS, "Review article : Drug-induced liver injury its pathophysiology and evolving diagnostic tools", Aliment Pharmacol Ther, 34(1), pp.11~20 (2011)
  8. Tran T, "DILI : New Insights into Diagnosis and Management", Curr Hepat Rep, 12(1), pp.53~58 (2013)
  9. Cho JH, "A nationwide study of the incidence rate of herb-induced liver injury in Korea", Arch Toxicol, 91(12), pp.4009~4015 (2017)
  10. Ramappa V, "Hepatotoxicity Related to Anti-tuberculosis Drugs : Mechanisms and Management", J Clin Exp Hepatol, 3(1), pp.37~49 (2013)
  11. Ostapowicz G, "Results of a prospective study of acute liver failure at 17tertiary care centers in the United States", Ann Intern Med, 137(12), pp.947~954 (2002)
  12. Teschke R, "Idiosyncratic DILI : Analysis of 46, 266 Cases Assessed for Causality by RUCAM and Published From 2014 to Early 2019", Front Pharmacol, 10, pp.730~ (2019)
  13. Lucena MI, "Assessment of drug-induced liver injury in clinical practice", Fundam Clin Pharmacol, 22(2), pp.141~158 (2008)
  14. Madariaga MG, "Drug-related hepatotoxicity", N Engl J Med, 354(20), pp.2191~2193 (2006)
  15. "Roussel Uclaf Causality Assessment Method (RUCAM)in Drug Induced Liver Injury"[URL]
  16. Werner FM, "Safety of antipsychotic drugs : focus on therapeutic and adverse effects", Expert Opin Drug Saf, 13(8), pp.1031~1042 (2014)
  17. Todorović Vukotić N, "Antidepressants-and antipsychotics-induced hepatotoxicity", Arch Toxicol, 95(3), pp.767~789 (2021)
  18. Marwick KF, "Antipsychotics and abnormal liver function tests : systematic review", Clin Neuropharmacol, 35(5), pp.244~253 (2012)
  19. Al Mutairi F, "Fulminant hepatic failure in association with quetiapine : a case report", J Med Case Rep, 6, pp.418~ (2012)
  20. Ng QX, "Escitalopram-induced liver injury : A case report and review of literature", World J Hepatol, 11(10), pp.719~724 (2019)
  21. Judd FK, "A case of alprazolam-related hepatitis", Am J Psychiatry, 143(3), pp.388~389 (1986)
  22. Park HM, "Hepatotoxic Events Associated with Herbal Medicinal Products, Folk Remedies and Food Supplements in Korea", J Korean Oriental Med, 26(2), pp.152~165 (2005)

관련 논문AI추천

이 간행물의 다른 논문 (15건)